MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC EQUIPMENT RACK 9734060 I7 110V; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC EQUIPMENT RACK 9734060 I7 110V; INSTRUMENT, STEREOTAXIC
Model Number 9734060
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other relevant device(s) are: product id: 9735585, software version: (b)(4).A manufacturer representative went to the site to test the equipment.The hardware, software, and instruments passed the system checkout.The system was found to be fully functional with no issues.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system used during a thoracic fusion.It was reported that the system had a "localizer not connected" error message.The site pressed the niu reset button but this did not resolve the issue.Site rebooted the system and issue resolved.There was a delay of less than 1 hour.No patient impact was correlated with this event.On 2019-dec-30 initial reporter (rep): new information received: patient information, surgeon's name and surgical procedure provided.
 
Additional Manufacturer Narrative
B5: additional info received medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
(b)(6) 2020 additional information received: clinical specialist stated i was not able to replicate the issue for either of their i7¿s.I asked them to start booting up the rooms computer first, then the niu.They had been told to do the opposite at one point.I have never been able to consistently replicate the issue.
 
Additional Manufacturer Narrative
H3: a software investigation analysis was initiated to determine the probable cause of the issue through log analysis.Analysis found that the reported event was related to an anomaly in the medtronic navigation software anomaly tracking database.A software failure was confirmed.Codes associated with the software analysis: fdr 104, fdc 4307 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EQUIPMENT RACK 9734060 I7 110V
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9534713
Report Number1723170-2019-06227
Device Sequence Number14353463
Product Code HAW
UDI-Device Identifier00613994653482
UDI-Public00613994653482
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2012
Device Model Number9734060
Device Catalogue Number9734060
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer01/03/2020
03/03/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date01/07/2020
03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10."
Patient Age84 YR
Patient Weight63